Alert archive / Utah / Flash Flood Warnings in 2006
Flash Flood Warning 26, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 31, 2006, 4:19 PM MDT for Washington County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2006, 4:19 PM MDT (22:19 UTC)
- Expired
- Jul 31, 2006, 7:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Washington County, UT
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -458 J/kg
- Mixed-layer LCL
- 2559 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 312225 FFWSLC UTC053-010115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 419 PM MDT MON JUL 31 2006 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL WASHINGTON COUNTY IN UTAH... * UNTIL 715 PM MDT. * AT 418 PM MDT...FLASH FLOODING IS PROBABLE FROM THUNDERSTORMS OVER THE FORT PIERCE WASH SOUTHEAST OF ST. GEORGE. * THE STORMS PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY DESERT AREAS OF UTAH NEAR THE ARIZONA UTAH BORDER. TRAVEL TIME FOR THIS FLOOD IS EXPECTED TO BE APPROXIMATELY 3 HOURS BEFORE REACHING ANY ROADS OR STRUCTURES NEAR ST. GEORGE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3707 11358 3700 11352 3701 11350 3708 11356 $$ MCINERNEY
2 follow-up statements
000 WGUS75 KSLC 010025 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 615 PM MDT MON JUL 31 2006 UTC053-010115- WASHINGTON UT- 615 PM MDT MON JUL 31 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR SOUTH CENTRAL WASHINGTON COUNTY... AT 613 PM MDT...THUNDERSTORM ACTIVITY CONTINUES IN THE UPPER DRAINAGE OF THE FT. PIERCE WASH IN NORTHERN ARIZONA. THIS RAINFALL IS EXPECTED TO PRODUCE FLOODING IN THE FT. PIERCE WASH AS IT TRAVELS THROUGH THE UTAH AND ARIZONA DESERT AREAS. THE FLOOD WATERS WILL FLOW THROUGH MAINLY RURAL AREAS OF WASHINGTON COUNTY BEFORE PASSING THROUGH THE ST. GEORGE AREA LATER THIS EVENING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3707 11358 3700 11352 3701 11350 3708 11356 $$ MCINERNEY
000 WGUS75 KSLC 010156 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 800 PM MDT MON JUL 31 2006 UTC053-010300- WASHINGTON UT- 800 PM MDT MON JUL 31 2006 ...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL WASHINGTON COUNTY HAS EXPIRED... THE FLASH FLOOD WARNING FOR THE FT. PIERCE WASH LOCATED IN SOUTH CENTRAL WASHINGTON COUNTY HAS EXPIRED. HOWEVER...HIGH WATER MAY REMAIN IN THE DRAINAGE THROUGHOUT THE NIGHTTIME HOURS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3707 11358 3700 11352 3701 11350 3708 11356 $$ MCINERNEY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 2:40 PM MDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 31, 2:40 PM MDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 240 PM MDT MON JUL 31 2006 .SYNOPSIS...AN UPPER TROUGH ALONG THE WEST COAST WILL KEEP A MOIST SOUTHWEST FLOW OVER THE AREA INTO TUESDAY. THE TROUGH WILL CROSS THE AREA TUESDAY AFTERNOON WITH A DRIER WESTERLY FLOW SPREADING IN BEHIND IT FOR WEDNESDAY. && .DISCUSSION...ILL DEFINED SHORT WAVES EJECTING OUT OF THE WEST COAST TROF...A MOIST AIRMASS AND WEAK JET SUPPORT ARE COMBINING TO PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON. MODELS INDICATE THE FAR SOUTHWEST CORNER WILL REMAIN QUIET AND SO FAR THAT IS HOLDING TRUE BUT THE REST OF THE AREA WILL HAVE A THREAT OF STORMS WELL INTO THE NIGHT. THE AIRMASS IS STILL MOIST ENOUGH FOR HEAVY RAIN WITH THE STRONGER CELLS AND HAVE INCLUDED THIS IN THE FORECAST FOR TONIGHT. AS THE WEST COAST TROF FILLS AND LIFTS INLAND LATER TONIGHT AND TUE...THE SOUTHWEST FLOW OVER UTAH WILL DRY THE AREA OUT FROM THE SOUTHWEST. IT SHOULD STILL BE FAIRLY ACTIVE OVER THE NORTH TOMORROW WITH SUFFICIENT SHEAR AND DYNAMIC SUPPORT TO BRING A THREAT OF STRONG STORMS WHILE ONLY ISOLATED CELLS ARE EXPECTED OVER THE SOUTH...MAINLY THE MTNS AND ERN VALLEYS. A WEAK SHORT WAVE RIDGE MOVES IN ON WED AND THIS...COMBINED WITH A DRIER AIRMASS SHOULD SUPPRESS MOST CONVECTION. THE EJECTING UPPER TROF LEAVES A WEAKNESS BACK ALONG THE COAST. WEAK UPSTREAM FEATURES ARE FORECAST TO DROP INTO THIS TROF POSITION AND REDEVELOP THE TROF ALONG THE COAST BY THE LATTER PART OF THE WEEK. THIS BACKS THE FLOW OVER UT TO MORE SOUTHERLY AND BRINGS MOISTURE BACK UP INTO MAINLY THE EAST BY NEXT WEEKEND. TEMPS HAVE BEEN COOL TODAY OVER THE NORTH DUE TO THE MORNING CLOUD COVER BUT ARE WARMING UP NOW THAT CLOUDS HAVE THINNED. A COOLER AIRMASS DOES SPREAD INTO THE STATE TOMORROW WITH THE EJECTING TROF AND WILL KEEP TEMPS DOWN BELOW NORMAL AGAIN TOMORROW...BRINGING A NICE BREAK FROM THE HEAT OF THE LAST FEW WEEKS. TEMPS WILL RETURN TO NEAR OR ABOVE NORMAL AFTER MID WEEK. && .AVIATION...PLENTY OF MOISTURE AND INSTABILITY SHOULD ALLOW THUNDERSTORMS TO DEVELOP OVER NORTHERN UTAH TODAY...ESPECIALLY AS THE THICKER CLOUDS CLEAR OUT. THE KSLC TERMINAL WILL SEE A 30 PERCENT CHANCE OF THUNDERSTORMS TODAY...WITH THE BEST CHANCE OF OCCURRENCE DURING THE 2200-0300Z TIMEFRAME. BRIEF HIGH-END MVFR VISIBILITIES AND CIGS BETWEEN 6000-8000 FT ARE POSSIBLE WITH THE STRONGER STORMS. OCCASIONAL RAIN SHOWERS WITH EMBEDDED THUNDERSTORMS COULD CONTINUE THROUGH THE OVERNIGHT HOURS. WINDS AT KSLC ARE EXPECTED TO MAINTAIN A NORTHWESTERLY DIRECTION THROUGH 0300-0400Z THIS EVENING...ALTHOUGH SHOWERS AND THUNDERSTORMS WILL PRODUCE GUSTY AND ERRATIC WINDS. && .FIRE WEATHER...A MOIST AND UNSTABLE AIRMASS WILL BE OVER THE AREA THROUGH TUESDAY. A DRIER WESTERLY FLOW DEVELOPS FOR WEDNESDAY AND THURSDAY. A PLUME OF MOISTURE IS THEN EXPECTED TO BE OVER THE FOUR CORNERS REGION THROUGH THE WEEKEND...LEADING TO WET THUNDERSTORMS OVER THE MOUNTAINS AND EAST. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && WILENSKY/GIBSON/CHENG
Hazardous weather outlook, Jul 31, 1:05 PM MDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 105 PM MDT MON JUL 31 2006 UTZ001>021-WYZ021-011200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 105 PM MDT MON JUL 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MUCH OF THE AREA TODAY AND WILL PERSIST INTO TONIGHT. LOCALLY HEAVY RAINFALL WILL ACCOMPANY WITH SOME OF THESE STORMS THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST OVER NORTHERN UTAH TUESDAY AND WILL BECOME MORE ISOLATED OVER THE SOUTH. HEAVY RAINFALL IS AGAIN POSSIBLE WITH SOME OF THE STRONGER STORMS OVER THE NORTH. DRIER AIR WILL SPREAD INTO THE AREA WEDNESDAY WITH ONLY ISOLATED STORMS EXPECTED OVER THE NORTH. MOISTURE WILL BEGIN TO RETURN TO UTAH FROM THE SOUTH LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:25 PM MDT | Flash Flood Warning | SLC | Kane | 2 hr |
| Jul 30, 8:56 PM MDT | Flash Flood Warning | SLC | Iron | 2 hr |
| Jul 31, 12:42 AM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
| Jul 31, 2:00 AM MDT | Flash Flood Warning | SLC | Iron | 3 hr |
| Jul 31, 3:43 AM MDT | Flash Flood Warning | SLC | Washington | 92 min |
| Jul 31, 4:39 AM MDT | Flash Flood Warning | SLC | Iron | 2 hr |
| Jul 31, 5:13 AM MDT | Flash Flood Warning | SLC | Washington | 77 min |
| Jul 31, 2:49 PM MDT | Flash Flood Warning | SLC | Carbon | 116 min |
Nearby
Flash Flood Warnings in Utah, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.